MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE STEELCORE 18 LT GUIDE WIRE WITH MICROGLIDE COATING

ABBOTT VASCULAR HI-TORQUE STEELCORE 18 LT GUIDE WIRE WITH MICROGLIDE COATING
Model Number 1007710
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during advancement of the cardiomems sensor delivery catheter over a steelcore guide wire, resistance was noted.After the sensor was deployed and during removal of the cardiomems delivery system, resistance with the guide wire was noted causing the cardiomems sensor to pull back.Force was applied to remove the delivery catheter and another device was advanced over the wire to assist with the final implantation of the sensor.All devices removed after the sensor was implanted.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection, dimensional, and functional testing was performed on the returned guide wire using the returned cardiomems sensor device.The reported difficulty to advance, difficulty to remove and irregular texture issues were unable to be confirmed, as the guide wire was able to advance and retract without any resistance or sticking noted.Additionally, stretched coils and a bend of the tip were noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation was unable to determine a conclusive cause for the reported difficulty to advance, difficulty to remove and irregular texture.Based on the reported information and returned analysis of the guide wire and cardiomems sensor device, it is possible that the anatomical conditions were the cause of the reported difficulty to advance and retract the guide wire and the irregular feel; however, this could not be confirmed.The noted stretched coils likely occurred during retraction from the sensor device.The noted bend on the tip appears consistent with the tip shape process prior to use.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE STEELCORE 18 LT GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11773971
Report Number2024168-2021-03794
Device Sequence Number3647230
Product Code DQX
UDI-Device Identifier08717648014123
UDI-Public08717648014123
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K982876
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1007710
Device Catalogue Number1007710
Device Lot Number0101461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR